Alert archive / Texas / Small Craft Advisories in 2012
Small Craft Advisory 63, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Dec 24, 2012, 1:24 PM CST. It took effect at Dec 25, 2012, 12:00 AM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2012, 1:24 PM CST (19:24 UTC)
- In effect from
- Dec 25, 2012, 12:00 AM CST
- Expired
- Dec 25, 2012, 3:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted, in the capitals the NWS used until 2016.
270 WHUS74 KBRO 241924 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 124 PM CST MON DEC 24 2012 ...HAZARDOUS MARINE CONDITIONS LIKELY THE NEXT 72 HOURS... .STRONG WINDS AND ROUGH SEAS WILL DEVELOP IN ADVANCE OF...AND BEHIND...THE TUESDAY PASSAGE OF A COLD FRONT. A GALE WARNING AND SMALL CRAFT ADVISORIES HAVE BEEN POSTED...WITH THE MOST ADVERSE MARINE CONDITIONS EXPECTED TONIGHT AND THROUGH WEDNESDAY NIGHT. GMZ150-155-170-175-250330- /O.NEW.KBRO.SC.Y.0063.121225T0600Z-121226T0000Z/ /O.NEW.KBRO.GL.W.0008.121226T0000Z-121226T1200Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 124 PM CST MON DEC 24 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST TUESDAY... ...GALE WARNING IN EFFECT FROM 6 PM TUESDAY TO 6 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM TUESDAY TO 6 AM CST WEDNESDAY FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED FOR THIS AREA. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST TUESDAY. * WINDS: SOUTH TO SOUTHWEST WINDS OF AROUND 20 KNOTS TONIGHT AND THROUGH TUESDAY MORNING WILL SHIFT TO THE NORTHWEST AND INCREASE TO BETWEEN 20 AND 25 KNOTS TUESDAY AFTERNOON...INCREASING TO THE NORTH AROUND 30 KNOTS TUESDAY NIGHT. * WAVES: SEAS OF 4 TO 8 FEET TONIGHT AND THROUGH TUESDAY AFTERNOON WILL BUILD TO BETWEEN 8 AND 11 FEET TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ130-132-135-250330- /O.NEW.KBRO.SI.Y.0060.121225T1800Z-121226T1200Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 124 PM CST MON DEC 24 2012 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM NOON TUESDAY TO 6 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM NOON TUESDAY TO 6 AM CST WEDNESDAY FOR THE LAGUNA MADRE. * WINDS: NORTHWEST TO NORTH WINDS OF 20 TO 25 KNOTS ARE EXPECTED TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. * BAY CONDITIONS: CHOPPY TO ROUGH BAY WATERS ARE EXPECTED IN RESPONSE TO THE STRONG WINDS FROM THE NORTHWEST AND NORTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
3 follow-up statements
986 WHUS74 KBRO 250329 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 929 PM CST MON DEC 24 2012 ...HAZARDOUS MARINE CONDITIONS TO PLAGUE THE LOWER TEXAS COASTLINE ON CHRISTMAS DAY... .STRONG WINDS AND ROUGH SEAS WILL DEVELOP IN ADVANCE OF...AND BEHIND...THE TUESDAY PASSAGE OF A COLD FRONT. A GALE WARNING AND SMALL CRAFT ADVISORIES HAVE BEEN POSTED...WITH THE MOST ADVERSE MARINE CONDITIONS EXPECTED TONIGHT AND THROUGH WEDNESDAY MORNING. THE MARINE CONDITIONS WILL THEN START TO IMPROVE WEDNESDAY AFTERNOON AND NIGHT. GMZ150-155-170-175-251100- /O.CON.KBRO.SC.Y.0063.121225T0600Z-121226T0000Z/ /O.CON.KBRO.GL.W.0008.121226T0000Z-121226T1200Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 929 PM CST MON DEC 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST TUESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 PM TUESDAY TO 6 AM CST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT FROM 6 PM TUESDAY TO 6 AM CST WEDNESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST TUESDAY. * WINDS: SOUTH TO SOUTHWEST WINDS OF AROUND 20 KNOTS TONIGHT AND THROUGH TUESDAY MORNING WILL SHIFT TO THE NORTHWEST AND INCREASE TO BETWEEN 20 AND 25 KNOTS TUESDAY AFTERNOON... INCREASING TO THE NORTH AROUND 30 KNOTS TUESDAY NIGHT. * WAVES: SEAS WILL BUILD TO 4 TO 8 FEET TONIGHT AND THROUGH TUESDAY AFTERNOON THEN INCREASING TO BETWEEN 8 AND 11 FEET BY TUESDAY NIGHT AND WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ130-132-135-251100- /O.CON.KBRO.SI.Y.0060.121225T1800Z-121226T1200Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 929 PM CST MON DEC 24 2012 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM NOON TUESDAY TO 6 AM CST WEDNESDAY... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM NOON TUESDAY TO 6 AM CST WEDNESDAY. * WINDS: NORTHWEST TO NORTH WINDS OF 20 TO 25 KNOTS ARE EXPECTED TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. * BAY CONDITIONS: ROUGH BAY WATERS ARE EXPECTED TUESDAY AFTERNOON THROUGH TUESDAY NIGHT IN RESPONSE TO THE STRONG NORTH TO NORTHWEST WINDS DEVELOPING IN THE WAKE OF A STRONG COLD FRONT MOVING THROUGH THE REGION ON CHRISTMAS DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
989 WHUS74 KBRO 251046 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 446 AM CST TUE DEC 25 2012 ...HAZARDOUS MARINE CONDITIONS TO PLAGUE THE LOWER TEXAS COASTLINE ON CHRISTMAS DAY AND CHRISTMAS NIGHT... .WINDS ARE INCREASING ALONG THE LOWER TEXAS COASTAL WATERS THIS MORNING AND WILL CONTINUE...ESPECIALLY AFTER A FRONTAL PASSAGE THIS MORNING WHEN STRONG NORTHWESTERLY WINDS WILL DEVELOP. THE GALE WARNING HAS BEEN MOVED UP IN ANTICIPATION OF STRONGER WINDS DEVELOPING SOONER THAN ANTICIPATED. ROUGH SEAS WILL ALSO DEVELOP TODAY INTO TONIGHT. CONDITIONS WILL IMPROVE WEDNESDAY NIGHT. GMZ150-155-170-175-251900- /O.EXT.KBRO.SC.Y.0063.000000T0000Z-121225T2100Z/ /O.EXT.KBRO.GL.W.0008.121225T2100Z-121226T1200Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 446 AM CST TUE DEC 25 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...GALE WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST WEDNESDAY... THE GALE WARNING IS NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST WEDNESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. * WINDS: SOUTH TO SOUTHWEST WINDS OF AROUND 20 KNOTS THIS MORNING WILL SHIFT TO THE NORTHWEST AND INCREASE TO BETWEEN 20 AND 25 KNOTS THIS AFTERNOON...INCREASING TO THE NORTH AROUND 30 KNOTS TONIGHT. GUSTS TO 40 KNOTS THIS AFTERNOON INTO TONIGHT. * WAVES: SEAS WILL BUILD TO 4 TO 8 FEET TODAY THEN INCREASE TO BETWEEN 8 AND 11 FEET TONIGHT INTO WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ130-132-135-251900- /O.CON.KBRO.SI.Y.0060.121225T1800Z-121226T1200Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 446 AM CST TUE DEC 25 2012 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM NOON TODAY TO 6 AM CST WEDNESDAY... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM NOON TODAY TO 6 AM CST WEDNESDAY. * WINDS: NORTHWEST TO NORTH WINDS OF 20 TO 25 KNOTS ARE EXPECTED THIS AFTERNOON INTO TONIGHT. * BAY CONDITIONS: ROUGH BAY WATERS ARE EXPECTED THROUGH TONIGHT IN RESPONSE TO THE STRONG NORTH TO NORTHWEST WINDS DEVELOPING IN THE WAKE OF A STRONG COLD FRONT MOVING THROUGH THE REGION THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
756 WHUS74 KBRO 251840 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1240 PM CST TUE DEC 25 2012 ...HAZARDOUS MARINE CONDITIONS TO CONTINUE ACROSS THE LOWER TEXAS COASTAL WATERS THIS AFTERNOON AND TONIGHT... .STRONG NORTHWEST WINDS WILL DEVELOP THIS AFTERNOON INTO THIS EVENING AS A COLD FRONT MOVES OFFSHORE THE LOWER TEXAS COAST THIS AFTERNOON. IN ADDITION...VERY ROUGH SEAS WILL DEVELOP ACROSS THE LAGUNA MADRE THIS AFTERNOON INTO TONIGHT. CONDITIONS WILL IMPROVE ACROSS THE COASTAL WATERS WEDNESDAY NIGHT. GMZ150-155-170-175-260245- /O.CON.KBRO.SC.Y.0063.000000T0000Z-121225T2100Z/ /O.CON.KBRO.GL.W.0008.121225T2100Z-121226T1200Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1240 PM CST TUE DEC 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. * WINDS: SOUTH TO SOUTHWEST WINDS OF AROUND 20 KNOTS WILL SHIFT TO THE NORTHWEST AND INCREASE TO BETWEEN 20 AND 25 KNOTS THIS AFTERNOON...INCREASING TO THE NORTH AROUND 30 KNOTS TONIGHT. WIND GUSTS TO NEAR 40 KNOTS WILL DEVELOP THIS AFTERNOON INTO TONIGHT. * WAVES: SEAS WILL CONTINUE TO BUILD TO 6 TO 8 FEET THIS AFTERNOON THEN INCREASE TO BETWEEN 8 AND 12 FEET TONIGHT INTO WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ130-132-135-260245- /O.CON.KBRO.SI.Y.0060.000000T0000Z-121226T1200Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 1240 PM CST TUE DEC 25 2012 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. * WINDS: NORTHWEST TO NORTH WINDS OF 20 TO 25 KNOTS ARE EXPECTED THIS AFTERNOON INTO TONIGHT. * BAY CONDITIONS: ROUGH BAY WATERS ARE EXPECTED THROUGH TONIGHT IN RESPONSE TO THE STRONG NORTH TO NORTHWEST WINDS DEVELOPING IN THE WAKE OF A STRONG COLD FRONT MOVING THROUGH THE REGION THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Dec 24, 11:38 AM CST, 1 hour 46 minutes earlier.
Area forecast discussion, Dec 24, 11:38 AM CST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1138 AM CST MON DEC 24 2012
.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
&&
.AVIATION...SURFACE WINDS ARE EXPECTED TO BRIEFLY INCREASE TO
BREEZY LEVELS THIS AFTERNOON BEFORE DIMINISHING THIS EVENING...
WITH ANOTHER INCREASE EXPECTED DURING THE OVERNIGHT HOURS AS A
FRONTAL AND LOW PRESSURE SYSTEM MOVES CLOSER TO DEEP SOUTH TEXAS
AND THE RIO GRANDE VALLEY. A THICK DECK OF CIRRUS IS LIKELY TO
PERSIST THROUGH THE OVERNIGHT HOURS. TOMORROW...WINDS WILL VEER
AS THE FRONT APPROACHES AND MOVES FROM WEST TO EAST THROUGH THE
AREA.
&&
.PREV DISCUSSION... /ISSUED 501 AM CST MON DEC 24 2012/
DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
AVIATION...STILL AN OUTSIDE CHANCE FOR MVFR VIS THE FIRST COUPLE
OF HOURS OF THE TAF PERIOD WITH LIGHT/CALM WINDS BUT CONFIDENCE
DECREASING RAPIDLY AND HAVE LEFT OUT OF THE TAFS. THEREFORE...VFR
THIS TAF CYCLE WITH INCREASING WINDS AS LEE TROUGHING STRENGTHENS
TO OUR WEST/NORTH. HIGH CLOUDS WILL CONTINUE TO STREAM IN FROM
MEXICO AND WILL THICKEN TODAY AS SUBTROPICAL JET BRINGS IN
MOISTURE SHIFTS SOUTHWARD OVER THE AREA. TONIGHT...WINDS WILL
REAMIN UP AOA 8-11 KNOTS WHICH WILL HINDER FOG FORMATION ACROSS
DEEP SOUTH TEXAS.
PREV DISCUSSION... /ISSUED 400 AM CST MON DEC 24 2012/
SHORT TERM /TODAY THROUGH TUESDAY/...COLD FRONT STILL ON TRACK TO
MOVE ACROSS DEEP SOUTH TEXAS ON CHRISTMAS DAY. BEFORE
THIS...SUBTROPICAL JET WILL SHIFT SOUTHWARD THROUGH THE DAY TODAY
WITH MID/HIGH CLOUDS MOVING SOUTH ALONG WITH IT. SKY CONDITION WILL
BE PARTLY CLOUDY WITH MORE SUN THE FURTHER NORTH YOU ARE LOCATED.
MAXES TODAY ARE NUDGED UP A DEGREE OR TWO BASED ON SLIGHTLY WARMER
850MB TEMPERATURES. WITH INCREASING LEE TROUGHING TO OUR
WEST...WINDS WILL BE SLIGHTLY HIGHER THAN TODAY FROM THE SOUTHEAST.
BY MONDAY NIGHT...UPPER LEVEL TROUGH WILL MOVE ACROSS THE SOUTHERN
ROCKIES AND EMERGE INTO NORTHERN TEXAS. PRESSURE GRADIENT CONTINUES
TO STRENGTHEN OVERNIGHT WITH WINDS STAYING AROUND 8-12 KNOTS AND
WINDS BACKING TO THE SOUTHEAST AHEAD OF THE SURFACE LOW PRESSURE
SYSTEM. COLD FRONT MOVES ACROSS THE CWA CHRISTMAS DAY...FIRST ACROSS
THE NORTHWESTERN SECTIONS AFTER DAYBREAK AND THROUGH THE LOWER
VALLEY BY EARLY AFTERNOON. 850-700MB FLOW WILL TURN MORE WESTERLY
AND ADVECT VERY DRY AIR ACROSS DEEP SOUTH TEXAS WITH DEW POINT
DEPRESSIONS APPROACHING 40C IN SOME LOCATIONS. COUPLE THIS WITH WEAK
MOISTURE RETURN AND THIS SPELLS LITTLE CHANCE FOR PRECIPITATION. THE
COASTAL WATERS HAS THE BEST CHANCE FOR PRECIPITATION AND EVEN THAT
ISN/T A GOOD CHANCE. WHAT THIS DRY LOW/MID LEVEL AIR MEANS IS LOW
SURFACE RH VALUES BEHIND THE FRONT WITH MID TEENS EXPECTED ACROSS
ALL COUNTIES EXCEPT WILLACY/CAMERON COUNTY WHERE RH VALUES WILL BE
20% OR HIGHER. COUPLE THIS WITH INCREASED SURFACE/20 FOOT WINDS AND
THAT MEANS CRITICAL FIRE WEATHER LEVELS. HAVE ISSUED RED FLAG
WARNING ACROSS ALL EXCEPT CAMERON AND WILLACY COUNTIES TUESDAY
AFTERNOON AND WILL HANDLE THOSE TWO COUNTIES WITH EXISTING FIRE
WEATHER WATCH. MAXES ON TUESDAY WILL BE WARMER IN THE LOWER VALLEY
AHEAD OF THE FRONT WITH COOLER TEMPERATURES BEHIND THE FRONT.
LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...A COOL NIGHT WILL BE IN
STORE TUESDAY NIGHT AFTER A COLD FRONT MOVES THROUGH TUESDAY DURING
THE DAY. THE TIMING OF THE FRONT WILL PUT THE KIBOSH ON EXCESSIVE
MID AFTERNOON HIGH TEMPERATURES TUESDAY AND WILL INITIATE A GRADUAL
DECLINATION IN TEMPS THROUGH WEDNESDAY MORNING. MODERATE NORTHWEST
TO NORTH WINDS WILL COMBINE WITH CLEAR SKIES...AND LOW TEMPERATURES
WILL RANGE FROM NEAR 40 AT BRO TO NEAR 34 AT HEBBRONVILLE. INHERITED
TEMPS SEEMED REASONABLE...WITH ONLY MINOR DRIFT IN PREVIOUS GUIDANCE.
THUS LOWERED TEMPERATURES A DEGREE BUT OTHERWISE WENT WITH PREVIOUS
THINKING. WEDNESDAY WILL BE CLEAR AND COOL WITH TEMPS STRUGGLING TO
MAKE IT OUT OF THE 50S. NO PRECIPITATION OF ANY SIGNIFICANCE IS IN
THE CARDS.
A REPEAT COLD NIGHT WILL OCCUR WEDNESDAY NIGHT...WITH LOW TEMPS A
DEGREE OR TWO COLDER THAN TUESDAY NIGHT. A FEW FREEZING MARKS ACROSS
THE NORTHERN TIER WILL BE WITHIN REACH UNDER MOSTLY CLEAR SKIES AND
LIGHT WINDS. INHERITED TEMPS AGAIN LOOKED GOOD. TEMPS WILL MODIFY
UPWARD THURSDAY AND FRIDAY...WITH WINDS SHIFTING TO SOUTHEAST AND
CLOUD COVER INCREASING. IN THE MEAN TIME...THE NEXT MID LEVEL SHORT
WAVE TROUGH WILL BE DEEPENING OVER THE FOUR CORNERS AREA. MID LEVEL
FLOW BACKING TO SOUTHWEST AND INCREASING SOUTHEAST SURFACE WINDS
WILL BRING THE THREAT OF ISOLATED SHOWERS TO THE MARINE AREAS AND
THE COASTAL COUNTIES THURSDAY THROUGH FRIDAY NIGHT.
THE AFOREMENTIONED TROUGH WILL KICK OUT ON FRIDAY AND WILL SWING
OVER NORTH TEXAS ON SATURDAY...COINCIDENT WITH A SURFACE FRONT
ARRIVING IN THE LOWER VALLEY SATURDAY MORNING. ISOLATED SHOWERS WILL
BE POSSIBLE ALONG THE FRONT SATURDAY MORNING...WITH SOME CLEARING
AND BREEZY NORTH WINDS SATURDAY AFTERNOON. HIGH TEMPS SATURDAY WILL
STRUGGLE TO GET OUT OF THE 60S...WHILE 40S WILL BE THE RULE ACROSS
DEEP SOUTH TEXAS SATURDAY NIGHT. A SEASONAL DAY WITH NEAR NORMAL
TEMPS WILL BE ON TAP FOR SUNDAY...WITH MOSTLY SUNNY TO PARTLY CLOUDY
SKIES MAKING IT A NEAR CHAMBER OF COMMERCE DAY.
MARINE...
TODAY THROUGH TUESDAY...BUOY 020 REPORTED WINDS OF 14 KNOTS
GUSTING TO 18 KNOTS WITH 5 FOOT SEAS AT 09Z. WINDS AND SEAS
EXPECTED TO DECREASE SLIGHTLY TODAY BEFORE INCREASING TONIGHT AND
TUESDAY AHEAD OF A LOW PRESSURE SYSTEM THAT WILL SWEEP A COLD
FRONT THROUGH THE COASTAL WATERS TUESDAY. SCEC CONDITIONS WILL
RETURN MONDAY NIGHT WITH SCA CONDITIONS POSSIBLE TUESDAY. THERE IS
A SLIGHT CHANCE FOR SHOWERS...MAINLY FOR THE OFFSHORE WATERS
TUESDAY AFTERNOON.
TUESDAY NIGHT THROUGH FRIDAY...A MID LEVEL SHORT WAVE TROUGH AND
ASSOCIATED SURFACE COLD FRONT ARE SCHEDULED TO SWING ACROSS TEXAS
TUESDAY...WITH FRONTAL PASSAGE ACROSS THE LOCAL CWA AND THE LOWER
TEXAS COAST IN THE BOOKS BY THE BEGINNING OF THE LONG TERM. STRONG
NORTH OF NORTHWEST WINDS WILL GUST TO GALE FORCE TUESDAY EVE. THE
GFS DEVELOPS A DEEPER SURFACE LOW THAN THE NAM UNDER THE MID LEVEL
TROUGH...RESULTING IN SLIGHTLY STRONGER MARINE WINDS RIGHT BEHIND
THE FRONT...BUT IN EITHER CASE A FEW HOURS OF POST FRONT GALE FORCE
GUSTS NOW HAVE AN ABOVE AVERAGE LEVEL OF CERTAINTY. WAVE HEIGHTS
OFFSHORE WILL BUILD TO 12 FEET TUESDAY NIGHT. CONDITIONS WILL THEN
IMPROVE FAIRLY RAPIDLY ON WEDNESDAY AS HIGH PRESSURE SPREADS OVER
THE AREA...WITH SMALL CRAFT ADVISORY CONDITIONS BEING DISMISSED BY
WEDNESDAY AFTERNOON. SOUTHEAST RETURN FLOW WILL BE BACK BY THURSDAY
WITH LOW SEAS. WEST TEXAS LOW PRESSURE WILL HELP INCREASE WINDS TO
EXERCISE CAUTION STRENGTH THURSDAY NIGHT...WITH MODERATE SEAS. HIGH
PRESSURE WILL MOVE INTO TX ON FRIDAY AS ANOTHER FRONT DRAWS NEAR...
WITH LIGHT WINDS SHIFTING TO NORTH AND BECOMING STRONG LATE FRIDAY
NIGHT TO EARLY SATURDAY MORNING. AN ADVISORY FOR THE GULF MAY BE
NECESSARY SATURDAY MORNING AFTER THE FRONT.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 11 AM TUESDAY TO MIDNIGHT CST TUESDAY
NIGHT FOR TXZ248>253.
FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR TXZ254-255.
GM...NONE.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGVHazardous weather outlook, Dec 24, 4:23 AM CST, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 423 AM CST MON DEC 24 2012 TXZ248>253-251030- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO- 423 AM CST MON DEC 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. CRITICAL TO EXTREME FIRE WEATHER CONDITIONS ARE EXPECTED TUESDAY AFTERNOON AND EVENING BEHIND A STRONG COLD FRONT. A RED FLAG WARNING HAS BEEN ISSUED FOR TUESDAY AFTERNOON AND EVENING. AN ELEVATED RISK FOR RIP CURRENTS EXISTS THROUGH MOST OF THE WEEK INTO THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ254>257-251030- INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 423 AM CST MON DEC 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL EXIST TUESDAY AFTERNOON AND EVENING ACROSS THE LOWER RIO GRANDE VALLEY. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR INLAND CAMERON AND INLAND WILLACY COUNTIES TUESDAY AFTERNOON AND EVENING. AN ELEVATED RISK FOR RIP CURRENTS EXISTS THROUGH MOST OF THE WEEK INTO THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-251030- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 423 AM CST MON DEC 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. SMALL CRAFT EXERCISE CAUTION POSSIBLE LATE TONIGHT ACROSS THE NEAR AND OFFSHORE WATERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SMALL CRAFT ADVISORIES ARE LIKELY TUESDAY WITH POSSIBLE GALE CONDITIONS TUESDAY NIGHT AS A COLD FRONT APPROACHES AND MOVES THROUGH THE LOWER TEXAS COAST. SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED INTO WEDNESDAY. SMALL CRAFT ADVISORIES ARE POSSIBLE SATURDAY AND SATURDAY NIGHT AHEAD OF THE NEXT LOW PRESSURE SYSTEM AND COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 3:52 AM CST | Red Flag Warning | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 44 hr |
| Dec 24, 1:24 PM CST | Gale Warning | BRO | 38 hr | |
| Dec 24, 1:24 PM CST | Small Craft Advisory for Winds | BRO | 44 hr |
Nearby
Small Craft Advisories in Texas, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.